Anyone know anything about septicemia / sepsis - HotUKDeals
We use cookie files to improve site functionality and personalisation. By continuing to use HUKD, you accept our cookie and privacy policy.
Get the HUKD app free at Google Play

Search Error

An error occurred when searching, please try again!

Login / Sign UpSubmit

Anyone know anything about septicemia / sepsis

aircanman Avatar
6y, 10m agoPosted 6 years, 10 months ago
Hey all, I have been scouring the internet to no avail,

a close family member of mine has recently been admitted into intensive care after going into septic shock, multiple organ failiure.

They sedated him straight away because they had to put him on dialysis and a ventilator while they tried to remove the infection. Anyways, they diddnt think he would survive considering his age (83) and were shocked to see he is making a recovery.

Anyway, 2 weeks on his memory is shocking, and he is extremely confused, and comes out with some weird comments.

Now, what is the prognosis with the memory thing, is there a chance this could be permanent?

If anyone knows that would be great, when I visit there is never a doctor.
aircanman Avatar
6y, 10m agoPosted 6 years, 10 months ago
Options

All Comments

(12) Jump to unreadPost a comment
Comments/page:
banned#1
mate it will be the morphine

my dads health is poor, been in intensive care, told hes a goner, pulled thru about 4 times now

he gets like all these diabetic cuts on his legs that lead to blood poisoning.

he was in once for a lung biopsy and he went on morphine, at visiting he would tell me the staff were spies, the toilet was bugged and the thing was a time machine

can take ppl a week to get over the crap talking

this is about morphine patches but morphines morphine -

Mental Effects
# Drowsiness, hallucination, a "spinning" sensation or sense of euphoria are all side effects of morphine. You may also feel agitated or confused. If you experience these symptoms talk to your doctor about lowering your dose of morphine. If a lower dose is not enough to control your pain, ask your doctor about supplementing your morphine pain patch with other drugs that will not produce undesirable side effects.
banned#2
Hope he is better soon.
banned#3
as hncb0809 it can take ages before they realise whats going on again

hope it gets better soon for you all
#4
hncb0809
mate it will be the morphine

my dads health is poor, been in intensive care, told hes a goner, pulled thru about 4 times now

he gets like all these diabetic cuts on his legs that lead to blood poisoning.

he was in once for a lung biopsy and he went on morphine, at visiting he would tell me the staff were spies, the toilet was bugged and the thing was a time machine

can take ppl a week to get over the crap talking

this is about morphine patches but morphines morphine -

Mental Effects
# Drowsiness, hallucination, a "spinning" sensation or sense of euphoria are all side effects of morphine. You may also feel agitated or confused. If you experience these symptoms talk to your doctor about lowering your dose of morphine. If a lower dose is not enough to control your pain, ask your doctor about supplementing your morphine pain patch with other drugs that will not produce undesirable side effects.


Hey, I dont think he had morphine. He had quite a bit or norodrenaline for his bp, and just anti biotics then.
#5
Dr HUKD the first place for all your medical needs
banned#6
aircanman
Hey, I dont think he had morphine. He had quite a bit or norodrenaline for his bp, and just anti biotics then.


id pretty much bet hes on morphine or a drug near to it.

intensive care for what you say, he would be in pain.

next time you go visit have a look at his folder, should be at the bottom of the bed, even ask a nurse.
#7
If you are worried why not make an appointment to see his Doctor?
banned#8
numptyj
Dr HUKD the first place for all your medical needs


Yep, 7 years study got me to GP status
#9
hncb0809
Yep, 7 years study got me to GP status


So even after 2 weeks the confusion would stay?
banned#10
aircanman
So even after 2 weeks the confusion would stay?


i aint a gp mate that was a joke.

is he home or not?

id guess he is defo on some powerful pain killer or sedative.

just so the body relaxes while he gets over the problems.

as i say, check the folder, ask a nurse.

they can all tell you what hes on.
#11
hncb0809
i aint a gp mate that was a joke.

is he home or not?

id guess he is defo on some powerful pain killer or sedative.

just so the body relaxes while he gets over the problems.

as i say, check the folder, ask a nurse.

they can all tell you what hes on.


Well I know for a fact he has not been on any pain relief for at least 5 days. He is still in hospital, but now in high dependancy rather than ITU.

The only large pump syringe medication was the noradrenaline which was to help the bp. I will ask tomorrow, I dont like to impose on the nurses etc.
#12
Morphine can definitely cause these sort of memory lapses/confusion. Other sedatives will probably have a similar effect. I think unless you know what his drug regime is then it will be very difficult to pinpoint the cause.

Post a Comment

You don't need an account to leave a comment. Just enter your email address. We'll keep it private.

...OR log in with your social account

...OR comment using your social account

Thanks for your comment! Keep it up!
We just need to have a quick look and it will be live soon.
The community is happy to hear your opinion! Keep contributing!